MAUDE Adverse Event Report: ENDOLOGIX OVATION IX; MAIN BODY

ENDOLOGIX OVATION IX; MAIN BODY
Model Number TV-AB2680-J
Medical Device Problem Codes Device-Device Incompatibility (2919); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Thrombosis (2100); Rupture (2208); Blood Loss (2597)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device not returned after explant.
 
Event or Problem Description
The patient was initially implanted with the ovation ix abdominal stent graft system to treat an abdominal aortic aneurysm (aaa).There were an additional two gore (non-endologix) iliac limbs implanted (off label use of concomitant devices).Approximately 2 years post initial procedure the patient presented with a contained rupture.Additionally, there was a type 3a endoleak with separation between the ovation ix iliac limb and the gore (non-endologix) iliac limb.An attempt was made to reline the ovation ix with an endurant (non-endologix) stent graft; however, this was abandoned due to compression of the graft and coverage of both renals.Exploratory laparotomy was performed with removal of the endurant stent graft as well as the ovation ix with residual left iliac limb left in the left common iliac artery.Aortic thrombosis was also removed.Reportedly, only the gore (non-endologix) was left.Open repair of the ruptured aaa was completed with placement of a 22mm aortic tube graft.Patient is reported to have been discharged home on dialysis and well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it was discarded at the user facility.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows a type iiia endoleak of the ovation and non endologix stent in the contralateral limb, rupture, attempted but unsuccessful secondary endovascular repair and subsequent surgical conversion.This is consistent with the reported adverse event/incident.The most likely causation for the reported event is user related due to the concomitant product use of non-endologix devices (off label product use condition) likely.The procedure related harm identified for this event was abnormal blood loss.The final patient status was reported as being discharged home and well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: d11: concomitant product (rfb).G4: awareness date.H6: patient code - removed 1708.H6: result code ¿ removed 3233.H6: conclusion code ¿ removed 11.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10394041
Report Number3008011247-2020-00089
Device Sequence Number3446627
Product Code MIH
UDI-Device IdentifierM701TVAB2680J1
UDI-Public+M701TVAB2680J1/$$3210608FS060518079
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2021
Device Model NumberTV-AB2680-J
Device Catalogue NumberTV-AB2680-J
Device Lot NumberFS060518-07
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB (LN FS071917-44).; OVATION IX ILIAC LIMB (LN ILIAC LIMB).; OVATION IX ILIAC LIMB (LN/SN FS052516-62 ).; OVATION IX ILIAC LIMB (LN/SN FS071917-44).; OVATION PRIME FILL POLYMER (FF040918-02).; OVATION PRIME FILL POLYMER (LN/SN FF040918-02).; X2 GORE ILIAC LIMB EXTENSION (NON-ENDOLOGIX).; X2 GORE ILIAC LIMB EXTENSION (NON-ENDOLOGIX).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR